Q. My last flu shot caused all my muscles to jump. Why?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 30, 2017

Hello doctor,

I have been told not to get a flu shot anymore until I am in my 60's because the last shot I had caused my muscles all over my body to jump for many months after. Not one doctor has explained why this happened or what the risks are to get flu shots in the future or what this means for other vaccines.

#

Hello,

Welcome to icliniq.com.

  • Flu shots are not as such known to cause the side effect mentioned by you. However, if you had the side effect then yes, you may experience the same taking another shot.
  • You may, however, ask your doctor for a different brand.
  • These days nasal spray shots are available for the flu. Ask your doctor to consider that.
  • I personally feel that flu shots are important. So, if you have experienced the side effect only once and you have taken the shots many times, then this could be just a chance issue.
  • How many times in life have you taken the shot?

For further queries consult a neurologist online -->https://icliniq.com./ask-a-doctor-online/neurologist

Thank you doctor,

I have had the flu shot for decades, but I have also had my cardiologist and a neurologist tell me that it was, in fact, a reaction to the flu shot. So, why did this happen?

#

Hello,

Welcome back to icliniq.com.

  • In that case, you should not go for the influenza vaccine, commonly known as the flu shot. Also avoid pneumococcal vaccines too.
  • The risk of getting a severe reaction is there now as your body is sensitized due to the previous reaction.
  • So, flu shots are a clear no to you. 

Please ask me if you have any questions.

For more information consult a neurologist online --> https://icliniq.com./ask-a-doctor-online/neurologist


Was this answer helpful?

 | 


Related Questions:
How can I improve my immunity against pneumonia?

.. a lung infection. It is a serious problem if you do not care about it in timely. You get pneumonia due to infection with bacteria, virus or fungus or if your immunity goes down. You said you had pneumonia five times in your lifetime. As ...   Read full

My last flu shot caused all my muscles to jump. Why?

.. are not as such known to cause the side effect mentioned by you. However, if you had the side effect then yes, you may experience the same taking another shot. You may, however, ask your doctor for a different brand. These days nasal spray shots a...   Read full

Certain fluid is coming out of vagina after unprotected sex. Is I-pill required?

.. be better if you take regular cyclic contraceptives instead of emergency for few months generally. At present emergency contraceptive pills to be taken to be on safe side as millions of sperms in 1 to 2 most of semen and only one sperm enough to g...   Read full

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.